Georgia, 2008

High Wind in Georgia, March 8, 2008

March 8, 2008 · NWS CHS · 22 events in 13 counties and zones

A rapidly strengthening area of low pressure tracked just to the northwest of the region early in the morning, dragging a strong cold front through southern South Carolina and southeast Georgia. Very strong winds resulted from rapid pressure rises behind the cold front as a strong area of high pressure began to build in behind the departing system.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$61,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A rapidly strengthening area of low pressure tracked just to the northwest of the region early in the morning, dragging a strong cold front through southern South Carolina and southeast Georgia. Very strong winds resulted from rapid pressure rises behind the cold front as a strong area of high pressure began to build in behind the departing system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 8, 3:38 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 8, 3:38 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
338 AM EST SAT MAR 8 2008

...VERY WINDY CONDITIONS EXPECTED TODAY...

.SYNOPSIS...
LOW PRESSURE ACROSS NORTHERN GEORGIA WILL MOVE RAPIDLY NE INTO THE
MIDDLE ATLC REGION TODAY WHILE DRAGGING A COLD FRONT THROUGH THE
AREA. HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY AND REMAIN
OVER MUCH OF THE SOUTHEAST UNITED STATES THROUGH EARLY NEXT WEEK.
ANOTHER COLD FRONT MAY MOVE THROUGH THE AREA BY LATE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
DEEPENING LOW PRESSURE IS FOUND ACROSS EXTREME NE GEORGIA THIS
MORNING WITH ITS TRAILING COLD FRONT EXTENDING SOUTH THROUGH
CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND INTO THE OPEN GULF OF
MEXICO. THE LOW WILL MOVE RAPIDLY NE INTO THE MIDDLE ATLANTIC
REGION THIS MORNING AS ITS SUPPORTING NEGATIVELY TILTED UPPER
TROF PIVOTS ACROSS THE CAROLINAS AND GEORGIA. THE SURFACE COLD
FRONT WILL PUSH INTO THE COASTAL WATERS SHORTLY BEFORE SUNRISE AS
STRONG HIGH PRESSURE BUILDS INTO THE REGION.

THE MAIN ISSUE FOR TODAY WILL THE STRONG WIND POTENTIAL. WINDS ARE
EXPECTED TO INCREASE RAPIDLY AFTER SUNRISE AS THE PRESSURE
GRADIENT TIGHTENS BETWEEN THE DEEPENING CYCLONE ACROSS NE GEORGIA
AND THE LARGE SURFACE HIGH MOVING ACROSS THE LOWER MISSISSIPPI
VALLEY. THE TIGHTENING GRADIENT COUPLED WITH STRONG POSTAL FRONTAL
CAA WILL SUPPORT A 7-10 HOUR PERIOD OF STRONG WINDS WITH SPEEDS
GENERALLY AVERAGING BETWEEN 25 AND 35 MPH. THE HIGHEST WINDS WILL
LIKELY OCCUR BETWEEN 17-22Z AS THE TAIL END OF THE UPPER TROF/S
COMPACT VORTICITY LOBE IS PROGGED TO SWING THROUGH DURING THIS
TIME. BUFKIT MIXING PROFILES AT CHS AND OGB SUGGEST WINDS COULD
GUST AS HIGH AS 50 MPH FOR A FEW HOURS THIS AFTERNOON...WHILE
FARTHER SOUTH TOWARDS SAV AND LHW GUSTS COULD BE AS HIGH AS 40 TO
45 MPH.

THERE REMAINS SOME UNCERTAINTY ON EXACTLY HOW MUCH CLEARING WILL
TAKE PLACE IN THE DRY SLOT ROUNDING THE BASE OF THE UPPER TROF
THIS MORNING. MEAN FLOW TRAJECTORIES ARE NOT EXPECTED TO BECOME
DOWNSLOPE DOMINATED UNTIL THIS EVENING...SO CLOUDY TO MOSTLY
CLOUDY SKIES MAY VERY WELL LINGER INTO THE LATE MORNING HOURS
BEFORE A MORE DEFINITIVE CLEARING TREND TAKES HOLD. IF SIGNIFICANT
CLOUD COVER LINGERS INTO THE AFTERNOON HOURS...THEN THE GUST
POTENTIAL WILL BE DIMINISHED. ATTM WE BELIEVE ENOUGH CLEARING WILL
OCCUR BY LATE MORNING TO SUPPORT WIND ADVISORY CRITERIA. WE ARE
SOMEWHAT CONCERNED THAT A BELT OF 40-45 KT 950 MB WINDS EXTENDING
FROM COLLETON COUNTY THROUGH CHARLESTON COUNTY BY 18Z COULD
SUPPORT A 1-3 HOUR PERIOD OF WINDS APPROACHING HIGH WIND WARNING
CRITERIA /OUTSIDE OF LAKE MOULTRIE/. SINCE THERE ARE STILL SOME
LINGERING UNCERTAINTIES TO THE DEGREE OF CLEARING THAT WILL TAKE
PLACE...WILL HOLD OFF ON UPGRADING THE WIND ADVISORY TO A HIGH
WIND WARNING IN THIS AREA. TRENDS WILL BE CAREFULLY MONITORED
THROUGH THE MORNING IN CASE A QUICK UPGRADED IS NEEDED.

TEMPS WILL BE VERY TRICKY TODAY AS HIGH TEMPERATURES MAY VERY
OCCUR THIS MORNING BEFORE STRONG CAA KICKS IN LATER TODAY. HAVE
TRIED TO DEPICT EXPECTED TEMP TRENDS IN THE GRIDS THIS MORNING...
BUT THIS IS PROVING TO BE NEARLY IMPOSSIBLE GIVEN THE COMPLEXITY
OF THE THERMAL PATTERN FOR THE NEXT 12 HOURS. FURTHER TEMP ADJUSTMENTS
WILL LIKELY BE NEEDED LATER THIS MORNING. EXPECT HIGHS TO RANGE
FROM THE MID-UPR 50S WELL INLAND TO THE LOWER 60S ALONG THE
COAST. THERE IS A LARGE BUST POTENTIAL HERE...ESPECIALLY IF TEMPS
DO NOT DROP SIGNIFICANTLY ACROSS THE FAR INTERIOR AREAS PRIOR TO
SUNRISE IN THE WAKE OF THE COLD FRONT. ISOLD TO SCATTERED SHOWERS
WILL CONTINUE ACROSS MAINLY THE EASTERN HALF OF THE FORECAST AREA
FOR THE NEXT FEW HOURS BUT EXPECT DRY CONDITIONS TO PREVAIL BY
SUNRISE.

LAKE WINDS...THE HIGH WIND WATCH FOR LAKE MOULTRIE WILL BE
UPGRADED TO A HIGH WIND WARNING WITH THIS FORECAST CYCLE. STRONG
CAA INTERACTING WITH LAKE WATER TEMPS AROUND 60 DEGS COUPLED WITH
A VERY TIGHT PRESSURE GRADIENT WILL LIKELY SUPPORT A PERIOD OF
30-35 KT WINDS TODAY. GUSTS AS HIGH AS 45 KT COULD OCCUR. WAVES
WILL BUILD TO 3 TO 4 FT...HIGHEST ACROSS THE EASTERN SIDES OF THE
LAKE. HIGH WIND WARNINGS ARE ISSUED FOR LAKE MOULTRIE WHEN WINDS
OF 35 KT ARE EXPECTED TO OCCUR FOR AT LEAST ONE HOUR. CONDITIONS
WILL RAPIDLY IMPROVE THIS EVENING AS HIGH PRESSURE BUILDS INTO THE
AREA.

&&

.SHORT TERM /TONIGHT/...
HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF A STRONG
COLD FRONT. LOW DEWPTS COUPLED WITH CLEAR SKIES AND DIMINISHING
WINDS WILL ALLOW TEMPS TO DROP BELOW FREEZING FOR MANY AREAS.
SINCE THE GROWING SEASON DOES NOT START FOR THE AREA UNTIL MARCH
15 TH...A FREEZE WARNING WILL NOT BE ISSUED. THE COLDEST TEMPS ARE
EXPECTED ACROSS INTERIOR SE GA AS WINDS ARE LIKELY TO DECOUPLE
THERE AFTER MIDNIGHT. WEAK LEE-SIDE TROFG ACROSS THE CAROLINA
PIEDMONT MAY KEEP WINDS UP ACROSS SE GA. EXPECT LOWS TO RANGE FROM
THE UPR 20S ACROSS INTERIOR SE GA TO THE MID 30S ALONG THE COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLDER HIGH PRES WILL SETTLE OVER THE SE STATES AND GENERALLY REMAIN
IN PLACE THROUGH MIDDAY MON. A CLIPPER-TYPE SYSTEM WILL SWING
THROUGH THE GREAT LAKE SUN-MON AND THE UPR LVL IMPULSE OF THIS
COMPLEX WILL SHIFT SE THROUGH THE OH VLY MON...POSSIBLY PUSHING AN
UPR LVL SHTWV THROUGH THE AREA MON NIGHT. VERY WEAK PVA ALONG WITH A
SHALLOW MOISTURE COLUMN WILL ACCOMPANY THIS SHTWV SO WILL KEEP THE
FCST DRY. VERY BROAD AND WEAK SFC HIGH PRES WILL THEN REMAIN OVR THE
AREA MON NIGHT INTO WED WHILE ANOTHER WEAK DISTURBANCE LOOKS TO
ARRIVE FROM THE SRN PLAINS TUE NIGHT INTO WED. IT ALSO LOOKS TO BE
TOO DRY TO CAUSE ANY PRECIP SO WILL MAINTAIN A DRY FCST.

SFC HIGH PRES WITH RIDGING ALOFT WILL THEN SLIDE ACRS THE AREA WED
NIGHT THROUGH THU...BUT ANOTHER STORM SYSTEM WILL BE BREWING OVER
THE LOWER MISS VLY AS ANOTHER SIGNIFICANT UPR LVL TROF DEVELOPS OVER
THE SRN PLAINS. THE GFS AND GEM SIMILARLY WANT TO BRING A LOW PRES
CENTER NEWD OVER THE SRN APPALACHIANS...SIMILAR TO THE PREVIOUS TWO
LOW PRES SYSTEMS THAT HAVE BROUGHT RAINFALL TO THE SOUTHEASTERN
STATES. TIMING/LOCATION/STRENGTH OF THE LOW PRES CENTER AND ITS
ASSOCIATED FNTL BNDRYS IS PROBLEMATIC SO WILL KEEP POPS NO HIGHER
THAN 30 PERCENT AND WILL KEEP THUNDER OUT OF THE FCST. HOWEVER...
WILL CONTINUE TO LOOK FOR A POTENTIALLY SIGNIFICANT STORM SYSTEM TO
APPROACH FROM THE WEST FOR AROUND FRIDAY. TEMPS WILL GRADUALLY
MODERATE THROUGH EARLY-MIDDLE PORTIONS OF NEXT WEEK...RISING TO NEAR
NORMAL LEVELS BY TUE THEN CONTINUING TO WARM TO ABOVE NORMAL LEVELS
BY THU.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
LOW CLOUDS WILL PLAGUE BOTH TERMINALS THROUGH SUNRISE WITH MVFR
CIGS. A PATCH OF IFR CIGS FROM TBR-VDI-AYS MAY MAKE A RUN FOR THE
TERMINALS OVER THE NEXT FEW HRS SO HAVE INCLUDE A TEMPO GROUP TO COVER
THIS POSSIBILITY. CIGS ARE EXPECTED TO RISE ABOVE MVFR THRESHOLDS
BY SUNRISE SAT...ALTHOUGH CIGS WILL LIKELY LINGER BTWN 4000-6000
FT THROUGH MID-LATE MRNG BEFORE SCATTERING OUT. THE MOST SIGNIFICANT
CONCERN FOR SAT WILL BE VERY GUSTY SFC WINDS WHICH COULD GUST AS
HIGH AS 35-40 KT LATE MORNING INTO MID AFTERNOON AS THE TAIL END
OF AN INTENSE SHORTWAVE PIVOTS THROUGH THE AREA. THE HIGHEST WINDS
ARE EXPECTED TO OCCUR BTWN 17-21Z.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL SAT NIGHT
THROUGH WED.

&&

.MARINE...
GALE WARNINGS WILL REMAIN IN FORCE FOR ALL WATERS TODAY INCLUDING
THE CHARLESTON HARBOR. WINDS WILL LIKELY REACH GALE FORCE LATER THIS
MORNING IN THE WAKE OF A STRONG COLD FRONT. WINDS COULD GUST AS
HIGH AS 40-45 KT AS TIMES. CONDITIONS WILL RAPIDLY IMPROVE THIS
EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. SEAS AS HIGH AS 9
FT ARE LIKELY ACROSS THE NEARSHORE WATERS AWAY FROM THE IMMEDIATE
COAST...WITH SEAS REACHING 12 FT OVER THE GA OFFSHORE LEG. MARINERS
ARE URGED TO REMAIN IN PORT TODAY AS CONDITIONS ACROSS THE COASTAL
WATERS WILL BE HAZARDOUS.

SUNDAY THROUGH THURSDAY...HIGH PRES WILL MAINTAIN ITS PRESENCE OVER
THE WATERS THROUGH THE MIDDLE PORTION OF NEXT WEEK...KEEPING BOTH
WINDS AND WAVES BELOW SCA LEVELS DURING THIS TIME.

&&

.FIRE WEATHER...
SIGNIFICANTLY DRIER AIR WILL MOVE INTO THE AREA FOR TODAY THROUGH
MON. RH VALUES LOOK TO DROP TO 26-31 PERCENT FOR MUCH OF THE AREA
THIS AFTN...THEN DROP TO 19-24 PERCENT SUN AND TO 25-30 PERCENT ON
MON. IN TERMS OF FIRE DANGER POTENTIAL...THE ONLY DAY OF THESE THAT
WILL HAVE WIND SPEEDS OF CONCERN WILL BE TDA WHICH WILL HAVE WIND
SPEEDS IN EXCESS OF CRITICAL LEVELS. SUSTAINED WIND SPEEDS OF 20-30
MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. WIND SPEEDS WILL BE
MUCH LESS SUNDAY-MONDAY.

GIVEN THE RAINFALL FROM YDA AND LAST NIGHT PRODUCING MOIST FUELS...
THERE IS NO NEED FOR ANY FIRE WX WATCH AND/OR RED FLAG WARNINGS.
NEVERTHELESS...THOSE INVOLVED IN BURNING ACTIVITIES SHOULD USE EXTRA
CAUTION AND MAY WANT TO CONSIDER POSTPONING ANY BURNING SATURDAY AND
POSSIBLY SUNDAY-MONDAY. WILL CONTINUE TO HEADLINE THE CRITICAL WINDS
FOR TDA AND THE CRITICAL/NEAR CRITICAL RH VALUES FOR TDA THROUGH MON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR SCZ040-042>044-
     047>051.
     HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR SCZ045.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR AMZ330-350-352-
     354-374.

&&

ST/JPC
Hazardous weather outlook, Mar 8, 4:18 AM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
418 AM EST SAT MAR 8 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-091030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
418 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-091030-
BERKELEY-
418 AM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-091030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
418 AM EST SAT MAR 8 2008

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 high wind. Local standard time, as filed.

High Wind, Inland Liberty

When
March 8, 6:00 AM EST
Where
Inland Liberty forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement

A tree was reported down on power lines on Midway Road.

High Wind, Candler

When
March 8, 7:08 AM EST
Where
Candler forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Law Enforcement
Coordinates
32.403, -82.074 (the zone’s center; the record gives no point)

A tree was reported down across Turner Road and Miss B. Road.

High Wind, Bulloch

When
March 8, 9:00 AM EST
Where
Bulloch forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

Several power outages and numerous trees were reported down across the county.

High Wind, Bulloch

When
March 8, 9:34 AM EST
Where
Bulloch forecast zone
Measured
50 kt (58 mph) estimated gust
Injuries
0 direct, 1 indirect
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

A tree fell on a car injuring the occupant in Brooklet, Georgia.

High Wind, Jenkins

When
March 8, 10:00 AM EST
Where
Jenkins forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.793, -81.963 (the zone’s center; the record gives no point)

Two trees were reported down on Highway 121. One tree was reported down on Bay Street. Several large tree limbs were reported down in the road in downtown Millen, Georgia.

High Wind, Screven

When
March 8, 10:00 AM EST
Where
Screven forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.751, -81.612 (the zone’s center; the record gives no point)

Numerous trees were reported down across Screven County.

High Wind, Evans

When
March 8, 10:08 AM EST
Where
Evans forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.157, -81.887 (the zone’s center; the record gives no point)

A tree fell on and destroyed a home on Carutha Barnard Road.

High Wind, Effingham

When
March 8, 10:30 AM EST
Where
Effingham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

A tree was reported down in the town of Eden, Georgia.

High Wind, Effingham

When
March 8, 10:30 AM EST
Where
Effingham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

A tree was reported down in the town of Egypt, Georgia.

High Wind, Effingham

When
March 8, 10:30 AM EST
Where
Effingham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

A tree and power lines were reported down in Guyton, Georgia.

High Wind, Inland Chatham

When
March 8, 10:30 AM EST
Where
Inland Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement

A tree was reported down at the intersection of Constantine and Dean Forest Roads in Garden City, Georgia.

High Wind, Coastal Chatham

When
March 8, 10:30 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement

A tree was reported down on a car at the intersection of Abercorne and Hall Roads in Savannah, Georgia.

High Wind, Coastal Chatham

When
March 8, 10:30 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement

A power line was reported down at the intersection of August and Jenks Roads in Savannah, Georgia.

High Wind, Coastal Chatham

When
March 8, 10:30 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement

A tree was reported down on a power line at 14840 Honeysuckle Road in Savannah, Georgia.

High Wind, Coastal Chatham

When
March 8, 10:30 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement

A traffic light was reported down at the intersection of White Bluff and Eisenhower Roads in Savannah, Georgia.

High Wind, Inland McIntosh

When
March 8, 10:30 AM EST
Where
Inland McIntosh forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement

Several power outages and numerous trees were reported down across McIntosh County.

High Wind, Inland Bryan

When
March 8, 10:30 AM EST
Where
Inland Bryan forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement

A tree was reported down on a power line at JFK Gregory Park in Pembroke, Georgia.

High Wind, Effingham

When
March 8, 10:38 AM EST
Where
Effingham forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

A tree and power lines were reported down on Highway 17 in Marlow, Georgia.

High Wind, Tattnall

When
March 8, 11:00 AM EST
Where
Tattnall forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.046, -82.058 (the zone’s center; the record gives no point)

Several power outages and numerous trees were reported down across Tattnall County.

High Wind, Long

When
March 8, 11:00 AM EST
Where
Long forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

Several power outages and numerous trees were reported down across Long County.

High Wind, Screven

When
March 8, 3:30 PM EST
Where
Screven forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.751, -81.612 (the zone’s center; the record gives no point)

An 18 to 20 foot metal shelter over a cattle processing facility was totaled by the wind.

High Wind, Inland Liberty

When
March 8, 5:05 PM EST
Where
Inland Liberty forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Law Enforcement

A tree was reported down on a road in Riceboro, Georgia.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81556, 81557, 81500, 81505, 81519, 81531, 81538, 81492, 81494, 81495, 81508, 81509, 81510, 81514, 81516, 81548, 81549, 81499, 81547, 81550, 81537, 81555.